# SDR 97ZZZX1278

- Difficulty date: January 6, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N407AL
- Make and model: Bell 407
- Aircraft serial: 53044
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Hanger Support
- Condition: Loose
- Location: Nr 4 T/R Brg
- Component: 407040302101
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING A 50-HOUR INSPECTION, THE NR 4 T/R BEARING HANGER SUPPORT WAS FOUND LOOSE FLOATING UP AND DOWN ON THE ATTACH BOLT.  NR 7 HANGER SUPPORT WAS FOUND TO BE MAKING MUD AT CONTACT AREA WITH TAILBOOM BRACKET.  FOUND ATTACH BOLT P/N NAS6604D65 WORN AND STEPPED ON NR 4 SHAFT AND ONLY SLIGHTLY WORN ON NR 7 SHAFT.  THE 407 MM REQUIRES TORQUE OF 50-70 INCHES/POUNDS.  NEITHER CHAPTER 65 OR PARAGRAPHS 1-13 TORQUES STATE WHETHER OR NOT NUT DRAG SHOULD BE FACTORED IN.  ALSO, DRAWING IN THE TAILBOOM BRACKET WILL EFFECT THE FINAL TORQUE.
